Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 Counts do not budge
Nov 27, 2000

Hey doc:

On Viracept+AZT+3tc. Started out with 100,000 VL and 226 T cells. Went undetectable in 6 weeks and T's went to 312. Stayed at 304 for 9 months and now VL is detectable at 785. Doc will not change drugs with a 785 VL he says numbers go up and down and he is not worried. I see one of the best in the field of HIV, a good Park Avenue doctor who has examined patient after patient since the early 80's. He feels not switching drugs is better than switching. He feels that the sdrugs may show resistance but then begin working again as he has shown me from at least 15 patients he has. My question is why will my cells not budge? I seem to be living fine on 285 and look amazing.. Is there a way to produce more T cells? I am kind of worried but as long as the doc says I am fine I tend to believe him. He has seen people get sick with 480 t cells and has seen people healthy with 250.

Response from Dr. Holodniy

I don't want to second guess your treatment plan. However a consistently detectable viral load after being undetectable, indicates to me some failure of the regimen, perhaps due to resistance. If the viral load continues going up or is Consistently hovering around 1000, in my experience it is likely that 3TC and viracept resistance have developed. Given your regimen, the average number of CD4 increase from studies would be around 100. So you are right there.

MH



Previous
Off Meds One Year and Viral Load Dropping
Next
Neuropathy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement